MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY¿ABLATION CATHETER, UNI-D, CURVE D; CARDIAC ABLATION PERCUTANEOUS CATHETER

ST. JUDE MEDICAL FLEXABILITY¿ABLATION CATHETER, UNI-D, CURVE D; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number A701157
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 06/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was returned for investigation. the device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information provided to abbott, the reported pericardial effusion could not be confirmed.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
During an atrial fibrillation ablation procedure, a pericardial effusion occurred.The patient became hypotensive, and an echocardiogram revealed an effusion on the roofline, for which a pericardiocentesis was performed to stabilize the patient.It was indicated the perforation occurred due to high force on the roofline.The sinus rhythm was reverted by cardioversion and the procedure was stopped.There were no performance issues with any abbott device during the procedure.

Brand Name
FLEXABILITY¿ABLATION CATHETER, UNI-D, CURVE D
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7641123
Report Number3008452825-2018-00200
Device Sequence Number13989215
Product Code OAD
UDI-Device Identifier05415067011497
UDI-Public05415067011497
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberA701157
Device Catalogue NumberA701157
Device Lot Number6304962
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;